Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 317, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 20, 2003, 4:51 PM CDT for Webster Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2003, 4:51 PM CDT (21:51 UTC)
- Expired
- Aug 20, 2003, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:42 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 20, 3:42 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NWS FORT WORTH TX 230 PM CDT WED AUG 20 2003 THE UPPER RIDGE/S GRIP WILL CONTINUE TO LOOSEN AS A TROUGH OVER THE NORTHERN GULF OF MEXICO MOVES WESTWARD. WE WILL SEE SCATTERED... MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. WILL ALLOW THE HEAT ADVISORY TO EXPIRE THIS AFTERNOON AS WE SHOULD SEE LOWS IN THE LOWER TO MID 70S...WITH AFTERNOON HEAT INDEX VALUES 100 TO 105. THE UPPER RIDGE WILL THEN BUILD BACK TO THE NORTHEAST AND EAST INTO MISSOURI BY SUNDAY...AND THEN BUILD FARTHER EAST THROUGH MIDWEEK. THIS WILL RESULT IN THE ARKLATEX REMAINING UNDER A WEAK UPPER LEVEL WEAKNESS THROUGH MIDWEEK. THUS WILL NEED TO KEEP POPS IN THE FORECAST THROUGH THE FORECAST...WITH NEAR NORMAL TEMPERATURES. .PRELIMINARY POINT TEMPS/POPS... SHV 75 94 74 94 / 20 30 20 40 MLU 73 95 73 94 / 30 40 40 50 TXK 76 99 74 93 / 20 20 20 30 TYR 74 97 74 94 / 10 20 20 40 LFK 73 93 73 93 / 20 30 20 30 .SHV...NONE.
Hazardous weather outlook, Aug 20, 1:48 PM CDT, 3 hours 3 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-202100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 148 PM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT INDEX VALUES WILL PEAK BETWEEN 105 AND 110 DEGREES THIS AFTERNOON THROUGH 700 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.